Alert archive / Kentucky / River Flood Advisories in 2021

River Flood Advisory 27, NWS Jackson, KY

March 4, 2021Whitley County, Kentucky

NWS Jackson, KY issued this river flood advisory at Mar 4, 2021, 6:31 AM EST for Whitley County, Kentucky. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Mar 4, 2021, 6:31 AM EST (11:31 UTC)
Expired
Mar 5, 2021, 4:00 AM EST
In force
21 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon

County Whitley County, KY

The radar

The Knoxville radar (KMRX), 102 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Williamsburg (WLBK2).

Action stage
17 ft
Minor stage
21 ft
Moderate stage
27.5 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03404000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

120 
WGUS83 KJKL 041131 RRA
FLSJKL

Flood Advisory
National Weather Service Jackson KY
631 AM EST Thu Mar 4 2021

...The National Weather Service in Jackson has issued a Flood 
Advisory for the following rivers in Kentucky...

  Cumberland River at Williamsburg affecting Whitley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued by 11 am.

&&


KYC235-042345-
/O.NEW.KJKL.FL.Y.0027.210304T1131Z-210305T1800Z/
/WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
631 AM EST Thu Mar 4 2021

The National Weather Service in Jackson has issued a

* Flood Advisory for
  the Cumberland River at Williamsburg.
* From this morning to Friday afternoon.
* At 6:00 AM EST Thursday the stage was 21.0 feet.
* Action stage is 17.0 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will continue to fall.
* Impact...At 21.0 feet, Flooding threatens low lying roads and 
  structures.
  &&

LAT...LON 3670 8407 3672 8437 3697 8443 3697 8429
      3681 8426 3679 8407

$$

KAS
3 follow-up statements
919 
WGUS83 KJKL 041537
FLSJKL

Flood Advisory
National Weather Service Jackson KY
1037 AM EST Thu Mar 4 2021

...The Flood Advisory continues for the following rivers in 
Kentucky...

  Cumberland River at Williamsburg affecting Whitley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued by 7 PM.

&&


KYC235-050345-
/O.CON.KJKL.FL.Y.0027.000000T0000Z-210305T1800Z/
/WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1037 AM EST Thu Mar 4 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Cumberland River at Williamsburg.
* Until Friday afternoon.
* At 10:00 AM EST Thursday the stage was 20.5 feet.
* Action stage is 17.0 feet.
* Flood stage is 21.0 feet.
* Forecast...The river is falling but will continue to run high into 
  tonight.
* Impact...At 21.0 feet, Flooding threatens low lying roads and 
  structures.
  &&

LAT...LON 3670 8407 3672 8437 3697 8443 3697 8429
      3681 8426 3679 8407

$$

GEERTSON
284 
WGUS83 KJKL 042358
FLSJKL

Flood Advisory
National Weather Service Jackson KY
658 PM EST Thu Mar 4 2021

...The Flood Advisory continues for the following rivers in 
Kentucky...

  Cumberland River at Williamsburg affecting Whitley County.

For the Cumberland River...including Williamsburg...elevated river 
levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued 7 AM Friday.

&&


KYC235-051200-
/O.CON.KJKL.FL.Y.0027.000000T0000Z-210305T1800Z/
/WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
658 PM EST Thu Mar 4 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Cumberland River at Williamsburg.
* Until Friday afternoon.
* At 6:00 PM EST Thursday the stage was 19.1 feet.
* Action stage is 17.0 feet.
* Flood stage is 21.0 feet.
* Forecast...The river is falling but will continue to run high 
  through early Friday morning.
* Impact...At 21.0 feet, Flooding threatens low lying roads and 
  structures.
  &&

LAT...LON 3670 8407 3672 8437 3697 8443 3697 8429
      3681 8426 3679 8407

$$

HAS
327 
WGUS83 KJKL 050900
FLSJKL

Flood Advisory
National Weather Service Jackson KY
400 AM EST Fri Mar 5 2021

...The Flood Advisory is cancelled for the following rivers in 
Kentucky...

  Cumberland River at Williamsburg affecting Whitley County.

KYC235-051000-
/O.CAN.KJKL.FL.Y.0027.000000T0000Z-210305T0900Z/
/WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
400 AM EST Fri Mar 5 2021

...The Flood Advisory for the Cumberland River at Williamsburg has 
been cancelled...

The Flood Advisory is cancelled for
  the Cumberland River at Williamsburg.
* At 3:00 AM EST Friday the stage was 16.8 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will continue to fall through the weekend.
  &&

LAT...LON 3670 8407 3672 8437 3697 8443 3697 8429
      3681 8426 3679 8407

$$

GREIF

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Mar 4, 6:24 AM EST, 7 minutes earlier.

Area forecast discussion, Mar 4, 6:24 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
624 AM EST Thu Mar 4 2021

.UPDATE...
Issued at 623 AM EST THU MAR 4 2021

All is quiet this morning and will let the forecast ride.

&&

.SHORT TERM...(Today through Friday)
Issued at 336 AM EST THU MAR 4 2021

A back door cold front will push across the area this morning with
cold advection expected through the day today. Despite the lack of
cloud cover and precipitation, the cold air advection will keep
temperatures a bit cooler today. With high pressure nosing into
the area tonight and winds dying off, we should see a cold night
with temperatures down into the 20s in most places. The cooler
weather will stick around on Friday with highs only in the 40s.
However, dry weather will hold through the period.

.LONG TERM...(Friday night through Wednesday)
Issued at 336 AM EST THU MAR 4 2021

Once again there will be a precip free long term forecast period.
It will start with a large upper level trough over the eastern
CONUS, and an upstream ridge just to the west of it. A shortwave
trough embedded in the larger scale flow will be passing to our
south at the start of the period, but it still looks like we will
avoid impacts from it. Our flow aloft will be from the west
northwest through the weekend, with surface high pressure slowly
moving over the region as its center travels from the upper
Mississippi Valley Friday night to a position of the Carolinas
coast by Tuesday night and Wednesday. As the surface high slips to
our southeast, the upper level trough will be departing eastward
and a somewhat flattened upper level ridge will be passing over
and making its way to the East Coast by the end of the period.
Rising geopotential heights and a return of southerly low level
flow will bring a warming trend. However, moisture will be slower
to return, and will not show a substantial increase at lower
levels until Wednesday ahead of a cold front. Any eventual precip
with the front is expected to come beyond the time frame of this
forecast.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
ISSUED AT 623 AM EST THU MAR 4 2021

VFR conditions and light winds will be seen through the period.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KAS
SHORT TERM...KAS
LONG TERM...HAL
AVIATION...KAS
Hazardous weather outlook, Mar 4, 2:55 AM EST, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
255 AM EST Thu Mar 4 2021

KYZ044-050>052-059-060-068-069-079-080-083-086>088-104-106>110-
112>120-051100-
Fleming-Montgomery-Bath-Rowan-Powell-Menifee-Rockcastle-Jackson-
Pulaski-Laurel-Wayne-Knox-Bell-Harlan-Elliott-Morgan-Johnson-
Wolfe-Magoffin-Floyd-Breathitt-Knott-Owsley-Perry-Clay-Leslie-
Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Clay City, Stanton,
Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside,
Somerset, London, Monticello, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester,
Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City,
Pikeville, and South Williamson
255 AM EST Thu Mar 4 2021

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

KYZ058-084-085-111-051100-
Estill-McCreary-Whitley-Lee-
Including the cities of Irvine, Ravenna, Stearns, Whitley City,
Corbin, Williamsburg, and Beattyville
255 AM EST Thu Mar 4 2021

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

Portions of the Kentucky and Cumberland rivers will remain in
flood stage or run high through tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

KAS/HAL

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 1:17 AM ESTRiver Flood AdvisoryJKLLee15 hr

Nearby

River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.